Technically NO but practically YES in the wrong hands. When injectors get too perfunctory during injection of the glabella (procerus and corrugators), the product can be misplaced and diffused to the levator muscle of the upper eyelid causing droopy upper lid or to a significant portion of the lower frontalis muscle causing a droopy brow. However, if the injection is placed properly, one should actually see some medial brow elevation as the corrugator and procerus muscles are brow depressors. Paralysis of these muscles should allow uninhibited pull of the frontalis muscles (a brow elevator). You are correct in your request (anatomically speaking). This stresses that only "core" injectors
should perform cosmetic injectables (facial
plastic surgeons, plastic surgeons, dermatologists, or occuloplastic
surgeons). This is because we all have a keen understanding of facial
anatomy and the effects of injecting Botox and fillers in different
regions of the face. Be sure you are seeing one of us with experience, and I wish you
Typically an injection in the corrugator muscles will not cause the brow to drop. If Botox migrated to muscles that were not intended for Botox, you may experience a drop.
Some patients report a heavy feeling in their brow for the first week or so after a Botox injection. This however is a feeling and not esthetically visible.
All the Best.
The corrugator and procerus muscles are brow depressors, meaning when they are active they pull the medial brow downward. Treating these muscles with Botox will relax them and cause the medial brow to "lift". Inadvertent treatment of the frontalis muscle instead of these muscles would cause the brows to droop.
The corrugator muscle is a depressor of the brows. Meaning that when it is contracted the brow will drop. The frontalis is an elevator of the brow. When contracted it raises the brow. So Botox to the corrugator alone will not cause brow droop. The brow will only droop if the botox is injected into the wrong muscle.
Botox injected into the middle brow can cause the brow to droop if some of the frontalis was effected. In some people the frontalis is lower than you think and often can be mildly effected with only corrugator and procerus injection. Especially if the lateral portion of the corrugator was injected and the botox diffuses up into the frontalis. Nothing you can do now but wait 2-3 months for the botox to begin wearing off. Best of luck, Dr. Emer.
If only your corrugators and procures were treated it is doubtful that it could drop your lateral brow. This could happen if botox was placed low on the lateral brow.
The corrugators are a paired set of muscles the bring your eyebrow together resulting in "eleven" lines above the nose. The opposing muscles are the frontalis which function to raise the eyebrows and create horizontal wrinkles across the forehead. The only way for the brows to "drop" is through injection of the frontalis muscle too close to the eyebrow, not from injection of the corrugators. Thank you for sharing your question and concerns. Best wishes.
If you inject the corrugaters only for the "11" frown lines between the brows and not the frontalis muscle for horizontal forehead lines , the brows if anything should come up a small amount, not droop nor worsen heavy upper lids
Botox is a fabulous procedure and the droop is not from the corrugator muscle. Perhaps what your doctor recommended was that if the injections were done too low you can get a lowered forehead and may appear as a droop. For the best cosmetic results please consult a board certified dermatologist who has experience with Botox.
If placement of the Botox is correct, there should be no risk of brow ptosis. In fact, brow elevation should occur because the corregators depress the brow. I jetting the forehead is what will drop brows usually because the frontalis is the only brow elevator.